MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP496G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: - did the reported issue contribute to any patient adverse consequences? - could you please provide the lot number? - please provide the source or name of person providing answers to follow-up questions: the issue caused a significant delay in the procedure and extra time under anesthesia.The lot numbers were not reported/saved.(please refer to the attached mail) at (please refer to the attached mail) provided the information.The manufacturing records could not be reviewed as the batch/lot number is unknown.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6)2026 and suture was used.During the procedure, it was reported to the sales rep that during an unknown procedure that the tip of the needle broke off.A magnet was used to search the room and an x-ray was used to search the patient.The tip of the needle was not found in the room or in the patient.It was confirmed by the radiology that the tip of the needle was not retained.There was a significant delay searching for the tip of the needle but an exact amount of time was not given.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MCRYL+ UD 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24225674
Report Number2210968-2026-01156
Device Sequence Number9366097
Product Code GAM
UDI-Device Identifier10705031046597
UDI-Public10705031046597
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCP496G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown